MAUDE Adverse Event Report: MICROVENTION WEB SL; INTRASACCULAR DEVICES

MICROVENTION WEB SL; INTRASACCULAR DEVICES
Model Number W5-5-3-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported that a web device was successfully placed in the aneurysm and delivered a successful detachment charge, but the device did not detach.Multiple attempts were performed to detach the web but would not detach from the wire.The device was removed, and a new device was successfully implanted.The patient was reported to be stable and was discharged.No patient harm or injury was reported.
 
Event or Problem Description
Additional information noted that the detachers were discarded by the user facility.
 
Additional Manufacturer Narrative
B5: additional information provided.Investigation findings.Items returned for evaluation: delivery system pusher; web implant; via 17 microcatheter.Items not returned for evaluation: introducer; dispenser hoop; controller.The web implant was returned still attached to the pusher for analysis and was returned within the introducer.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications (spec: diameter(mm)= 5.0 ± 0.5, height(mm)= 3.0 ± 0.4).Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be ol [?] (spec= 66-78[?]), which is out of specification.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch.The heater coil did show signs of controller activation with an indication of a melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.No damage was found on the returned via 17 microcatheter.Investigation conclusion: the investigation of the returned web system found the heater coil windings stretched.The heater coil pet was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The investigation of the returned device did not find any other damage or anomaly that would have caused or contributed to the reported complaint.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DEVICES
Manufacturer (Section D)
MICROVENTION
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19245910
Report Number2032493-2024-00358
Device Sequence Number6438315
Product Code OPR
UDI-Device Identifier00842429110850
UDI-Public(01)00842429110850(11)221019(17)250930(10)0000273207
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberW5-5-3-MVI-3
Device Lot Number0000273207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown